Limit theorems for partial hedging under transaction costs

Yan Dolinsky*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We study shortfall risk minimization for American options with path-dependent payoffs under proportional transaction costs in the Black-Scholes (BS) model. We show that for this case the shortfall risk is a limit of similar terms in an appropriate sequence of binomial models. We also prove that in the continuous time BS model, for a given initial capital, there exists a portfolio strategy which minimizes the shortfall risk. In the absence of transactions costs (complete markets) similar limit theorems were obtained by Dolinsky and Kifer for game options. In the presence of transaction costs the markets are no longer complete and additional machinery is required. Shortfall risk minimization for American options under transaction costs was not studied before.

Original languageAmerican English
Pages (from-to)567-597
Number of pages31
JournalMathematical Finance
Issue number3
StatePublished - Jul 2014
Externally publishedYes


  • American options
  • Shortfall risk
  • Transaction costs


Dive into the research topics of 'Limit theorems for partial hedging under transaction costs'. Together they form a unique fingerprint.

Cite this